# SDR CA040204009

- Difficulty date: January 28, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 4,987 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Pin
- Part number: 5521012219
- Condition: Missing
- Location: Pax Door Handle
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PAX/CREW DOOR HANDLE LOCKING MECHANISM HARD TO OPERATE EXCEPT UPON ARRIVAL AT MAIN BASE. INSPECTING  DOOR, FOUND PIN LOCK AND ITS SPRING FROM SAFETY LOCKING MECH TO BE MISSING. LOCKING MECH STOPS ACCIDENTAL OPERATION OF DOOR HANDLE INSIDE AC.  RELEASE LEVER IS INSTALLED ON INSIDE OF DOOR BELOW INNER HANDLE.  CABLE CONNECTS IT TO A LOCKING PIN WHICH ENGAGES IN OUTER HANDLE IF PIN LOCK BREAKS OR IS FORCED OUT OF CRANK, COMPRESSION SPRING EJECTS ITSELF AND PIN LOCK AWAY FROM AC AND THE DOOR CAN BE OPENED JUST BY ACTIVATING HANDLE.  SUSPECT FORMATION OF ICE BETWEEN THE LOCKING PIN AND THE DOOR STRUCTURE TO RESTRAIN MOVEMENT OF PIN AND CAUSE A FAILURE OF LOCKING MECHANISM.
